Alert archive / New York / Small Craft Advisories in 2008
Small Craft Advisory 96, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 11, 2008, 3:06 PM EST. It took effect at Dec 12, 2008, 9:22 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2008, 3:06 PM EST (20:06 UTC)
- In effect from
- Dec 12, 2008, 9:22 AM EST
- Expired
- Dec 13, 2008, 3:59 AM EST
- In force
- 19 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
286 WHUS71 KBUF 112006 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 306 PM EST THU DEC 11 2008 ...INCREASING NORTHWESTERLIES LATER FRIDAY... .NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER FRIDAY AND FRIDAY NIGHT AS DEEP LOW PRESSURE MOVES AWAY FROM NEW ENGLAND. WAVES WILL BUILD TO OVER 4 FEET. WINDS AND WAVES WILL SUBSIDE QUICKLY SATURDAY MORNING AS HIGH PRESSURE BUILDS EASTWARD. LEZ040-041-120415- /O.NEW.KBUF.SC.Y.0096.081212T1800Z-081213T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 306 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST SATURDAY. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS FRIDAY AFTERNOON AND EVENING BEFORE DIMINISHING LATE FRIDAY NIGHT. WAVES WILL BUILD OVER 4 FEET BY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>045-120415- /O.NEW.KBUF.SC.Y.0096.081212T2100Z-081213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 306 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM FRIDAY TO 10 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 10 AM EST SATURDAY. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY EARLY FRIDAY EVENING AND CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING EARLY SATURDAY MORNING. WAVES WILL BUILD OVER 4 FEET FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SFM
6 follow-up statements
428 WHUS71 KBUF 120234 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 934 PM EST THU DEC 11 2008 ...INCREASING NORTHWESTERLIES LATER FRIDAY... .NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER FRIDAY AND FRIDAY NIGHT AS DEEP LOW PRESSURE MOVES AWAY FROM NEW ENGLAND. WAVES WILL BUILD TO OVER 4 FEET. WINDS AND WAVES WILL SUBSIDE QUICKLY SATURDAY MORNING AS HIGH PRESSURE BUILDS EASTWARD. LEZ040-041-121045- /O.CON.KBUF.SC.Y.0096.081212T1800Z-081213T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 934 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM FRIDAY TO 5 AM EST SATURDAY. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS FRIDAY AFTERNOON AND EVENING BEFORE DIMINISHING LATE FRIDAY NIGHT. WAVES WILL BUILD OVER 4 FEET BY FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>045-121045- /O.CON.KBUF.SC.Y.0096.081212T2100Z-081213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 934 PM EST THU DEC 11 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM FRIDAY TO 10 AM EST SATURDAY. NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS BY EARLY FRIDAY EVENING AND CONTINUE THROUGH THE NIGHT BEFORE DIMINISHING EARLY SATURDAY MORNING. WAVES WILL BUILD OVER 4 FEET FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
431 WHUS71 KBUF 120908 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 408 AM EST FRI DEC 12 2008 ...INCREASING NORTHWESTERLIES LATER FRIDAY... .NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER FRIDAY AND FRIDAY NIGHT AS DEEP LOW PRESSURE MOVES AWAY FROM NEW ENGLAND. WAVES WILL BUILD TO OVER 4 FEET. WINDS AND WAVES WILL SUBSIDE QUICKLY SATURDAY MORNING AS HIGH PRESSURE BUILDS EASTWARD. LEZ040-041-121715- /O.CON.KBUF.SC.Y.0096.081212T1800Z-081213T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 408 AM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 AM EST SATURDAY. NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH SMALL CRAFT ADVISORY CRITERIA EXPECTED FROM THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>045-121715- /O.CON.KBUF.SC.Y.0096.081212T2100Z-081213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 408 AM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST SATURDAY. NORTHWEST WINDS WILL INCREASE THIS AFTERNOON WITH SMALL CRAFT ADVISORY CRITERIA EXPECTED FROM LATE THIS AFTERNOON THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SAGE
517 WHUS71 KBUF 121422 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 922 AM EST FRI DEC 12 2008 ...INCREASING NORTHWESTERLIES TODAY... .NORTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS TODAY AND TONIGHT AS DEEP LOW PRESSURE MOVES AWAY FROM NEW ENGLAND. WAVES WILL BUILD TO OVER 4 FEET. WINDS AND WAVES WILL SUBSIDE QUICKLY SATURDAY MORNING AS HIGH PRESSURE BUILDS EASTWARD. LEZ040-041-122200- /O.EXT.KBUF.SC.Y.0096.081212T1422Z-081213T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 922 AM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST SATURDAY. NORTHWEST WINDS WILL INCREASE TODAY WITH SMALL CRAFT ADVISORY CRITERIA WINDS AND WAVES EXPECTED FROM THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-122200- /O.EXT.KBUF.SC.Y.0096.081212T1422Z-081213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 922 AM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST SATURDAY. SMALL CRAFT ADVISORY CRITERIA WINDS AND WAVES ARE EXPECTED THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043>045-122200- /O.EXT.KBUF.SC.Y.0096.081212T1600Z-081213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 922 AM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SATURDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST SATURDAY. NORTHWEST WINDS WILL INCREASE TODAY WITH SMALL CRAFT ADVISORY CRITERIA WINDS AND WAVES EXPECTED FROM THIS AFTERNOON THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
556 WHUS71 KBUF 122028 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 328 PM EST FRI DEC 12 2008 ...INCREASING NORTHWESTERLIES TODAY... .NORTHWEST WINDS OF 15 TO 25 KNOTS AND WAVES OVER 4 FEET WILL CONTINUE INTO THIS EVENING...THEN DECREASE OVERNIGHT AND SATURDAY AS HIGH PRESSURE BUILDS EASTWARD FROM THE WESTERN GREAT LAKES. LEZ040-041-130500- /O.CON.KBUF.SC.Y.0096.000000T0000Z-081213T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 328 PM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. WINDS AND WAVES WILL CONTINUE AT OR ABOVE SMALL CRAFT CRITERIA INTO THIS EVENING...THEN WILL SUBSIDE OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>045-130500- /O.CON.KBUF.SC.Y.0096.000000T0000Z-081213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 328 PM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. WINDS AND WAVES WILL CONTINUE AT OR ABOVE SMALL CRAFT CRITERIA THROUGH THIS EVENING...THEN WILL SLOWLY SUBSIDE OVERNIGHT AND SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
649 WHUS71 KBUF 130250 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 950 PM EST FRI DEC 12 2008 ...BRISK NORTHWEST WINDS CONTINUE TONIGHT... .NORTHWEST WINDS OF 15 TO 25 KNOTS AND WAVES OVER 4 FEET WILL CONTINUE TONIGHT...THEN DECREASE SATURDAY AS HIGH PRESSURE BUILDS EASTWARD FROM THE WESTERN GREAT LAKES. LEZ040-041-131000- /O.CON.KBUF.SC.Y.0096.000000T0000Z-081213T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 950 PM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST SATURDAY. WINDS AND WAVES WILL CONTINUE AT OR ABOVE SMALL CRAFT CRITERIA TONIGHT AND THEN SUBSIDE EARLY SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042>045-131100- /O.CON.KBUF.SC.Y.0096.000000T0000Z-081213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 950 PM EST FRI DEC 12 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SATURDAY. WINDS AND WAVES WILL CONTINUE AT OR ABOVE SMALL CRAFT CRITERIA TONIGHT AND SUBSIDE SATURDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
159 WHUS71 KBUF 130859 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 359 AM EST SAT DEC 13 2008 LOZ042>045-131000- /O.CAN.KBUF.SC.Y.0096.000000T0000Z-081213T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 359 AM EST SAT DEC 13 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED TO BELOW SMALL CRAFT ADVISORY CRITERIA. $$ LEZ040-041-131000- /O.CAN.KBUF.SC.Y.0096.000000T0000Z-081213T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 359 AM EST SAT DEC 13 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE SUBSIDED TO BELOW SMALL CRAFT ADVISORY CRITERIA. $$ SAGE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 11, 12:39 PM EST, 2 hours 27 minutes earlier.
Area forecast discussion, Dec 11, 12:39 PM EST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1239 PM EST THU DEC 11 2008 .SYNOPSIS... LOW PRESSURE DEEPENING OVER THE GULF STATES THIS MORNING IS FORECAST TO TRACK NORTHEAST TO SOUTHERN NEW ENGLAND BY FRIDAY MORNING AND THEN INTO THE CANADIAN MARITIMES BY FRIDAY EVENING. SNOW FROM THIS SYSTEM WILL LIKELY ONLY BRUSH THE FINGER LAKES AND EASTERN LAKE ONTARIO REGION WITH SOME SNOW TONIGHT AND FRIDAY MORNING WHILE HEAVIER AMOUNTS AFFECT THE EASTERN PART OF THE STATE. A COLD NORTHWEST FLOW WILL FOLLOW IN THE WAKE OF THE LOW FRIDAY BUT A WARMING TREND WILL FOLLOW THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... GOING FORECAST IS IN GOOD SHAPE AT THIS TIME...WITH ONLY SOME MINOR TWEAKS NEEDED TO SKY COVER/TEMPS/POPS. OF THESE...THE MOST SIGNIFICANT CHANGE WAS TO LOWER POPS BACK TO THE CHANCE RANGE ACROSS ALLEGANY COUNTY LATER THIS AFTERNOON...AS RADAR TRENDS AND THE LATEST MODEL GUIDANCE SUGGESTED THAT WE WERE BRINGING IN THE PRECIP A BIT TOO FAST. FORECAST THINKING FROM EARLIER THIS MORNING FOLLOWS... TODAY LOOKS TO BE A RELATIVELY QUIET AND DRY DAY...WITH ANY REMNANT LOW CLOUDS FROM LAKE ONTARIO DISSIPATING BY MID MORNING AS THE LOW LEVEL FLOW BECOMES MORE EASTERLY...ALTHOUGH MID AND HIGH CLOUDS WILL KEEP THIS AS A PARTLY TO MOSTLY CLOUDY DAY. SIGNIFICANT MODEL DIFFERENCES APPEAR WITH THE SPREAD OF MOISTURE FROM THE DEVELOPING COASTAL SYSTEM THIS EVENING AND TONIGHT. NAM12 IS MUCH FARTHER EAST AND KEEPS ALMOST ALL PRECIP AWAY FROM OUR CWA WHEREAS GFS IS MORE BROAD IN COVERAGE AND BRINGS A COUPLE INCHES OF SNOW TO OUR EASTERN COUNTIES BETWEEN 00Z AND 12Z...HIGHER GFS SNOW ACCUMULATIONS RANGE FROM 4 TO NEAR 6 INCHES ALONG THE SOUTHERN TUG HILL IN OSWEGO AND LEWIS COUNTIES. MY CONFIDENCE OF REACHING ADVISORY CRITERIA SNOWFALL IS RATHER LOW GIVEN THE DIFFERENCE BETWEEN NAM AND GFS AND THAT SUCCESSIVE SETS OF HPC SNOWFALL GUIDANCE DROP THE TOTALS IN OSWEGO AND LEWIS COUNTIES BY 1-2 INCHES AS SHOWN IN THEIR DIFFERENCE FIELDS GRAPHICS. WILL HOLD OFF ON AN ADVISORY FOR OSWEGO/LEWIS COUNTIES...BUT IT MAY BE CLOSE. LOOKING AT A CROSS SECTION FROM NEAR GRAND RAPIDS MICHIGAN TO NEAR ALBANY...PLACING THE LINE THROUGH MUCH OF OUR FORECAST AREA...I NOTICED A NOTICEABLE WESTWARD EXTENSION OF MID LEVEL FRONTOGENESIS DURING THIS 00Z-12Z PERIOD WHICH MAY ALSO EXTEND THE WESTERN EDGE OF LIGHT SNOW AS FAR WEST AS LAKE ERIE. OF COURSE...THE GFS IS MORE ROBUST IN SHOWING THIS UPWARD SLOPING FRONTAL BOUNDARY THAN THE NAM...BUT BOTH MODELS DO SHOW SUFFICIENT FRONTOGENESIS AND MOISTURE FROM 700MB TO 500MB FOR SNOW TO FORM ALOFT. THE BIG QUESTION IS IF THE SNOW WILL REACH THE GROUND AS THERE IS A VERY DRY UNDERLYING LAYER THROUGH WHICH ANY SNOW MUST FALL...MAYBE ALL WILL SUBLIMATE BEFORE REACHING THE GROUND AND WELL JUST HAVE SOME REALLY NICE VIRGA. IN EITHER CASE...WILL EXTEND CHANCE POPS TO COVER THE REST OF THE FORECAST AREA FROM THE FINGER LAKES TO THE WESTERN EDGE...40 POPS FOR NOW. FOR TODAY...HIGH TEMPS WILL BE IN THE 30-35F RANGE WITH MID-UPR 20S ACROSS THE NORTH COUNTRY CLOSER TO THE COLD HIGH PRESSURE CENTER IN QUEBEC. THIS COLD POOL TO THE NORTH WILL BE TAPPED TONIGHT AS WINDS BACK TO THE NORTH AGAIN AND DROP THE OVERNIGHT LOWS TO THE 20S WITH TEENS IN THE NORTH COUNTRY. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... THE EAST COAST LOW WILL MOVE QUICKLY FROM SOUTHERN NEW ENGLAND TO THE CANADIAN MARITIMES DURING THE DAY FRIDAY WITH ANY SYNOPTIC SNOW ENDING QUICKLY OVER THE EASTERN PART OF THE CWA. SIGNIFICANT COLD ADVECTION HOWEVER IN THE WAKE OF THIS SYSTEM WILL LIKELY LEAD TO MULTIBANDED LAKE EFFECT SNOW SOUTHEAST OF THE LAKES. THE GFS IS SEVERAL DEGREES COLDER THAN THE NAM AT 850 MB FRIDAY BUT PROJECTED SOUNDINGS INDICATE A STRONG SUBSIDENCE INVERSION WITH THE BASE JUST BELOW THE 850 LEVEL. WE WILL STICK WITH THE LIKELY POPS SOUTHEAST OF BOTH LAKES BUT IT DOES NOT LOOK LIKE MUCH OF AN EVENT CONSIDERING LOW EQUILIBRIUM LEVELS AND LITTLE MOISTURE IN THE FAVORED CRYSTAL GROWTH REGION. BY FRIDAY NIGHT AND SATURDAY A SURFACE RIDGE IS FORECAST TO BUILD EASTWARD OVER US WITH STEERING WINDS VEERING TO WEST AND EVENTUALLY SOUTHWEST. ANY LAKE EFFECT ACTIVITY WILL MARCH NORTHWARD A BIT FRIDAY NIGHT THEN FURTHER NORTH IN A MUCH WEAKENED STATE BY SATURDAY. AGAIN ONLY MINOR ACCUMULATIONS LOOK LIKELY. BY SATURDAY NIGHT WARM ADVECTION WILL BE IN FULL SWING WITH THE UPPER RIDGE CRESTING OVER US AND THE SURFACE RIDGE MOVING OFF THE COAST. IT WILL BE A DRY NIGHT. IN SPITE OF THE WARM ADVECTION ALOFT. THE AIR WILL BE DRY ENOUGH ALONG WITH PARTLY CLOUDY SKIES TO ALLOW ENOUGH NOCTURNAL RADIATION FOR ONE MORE COLD NIGHT. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... LONG ADVERTISED WARMUP STILL IS IN THE CARDS FOR SUNDAY AND MONDAY BUT IT WILL BE SHORT LIVED AS THE UPPER RIDGE FLATTENS OUT ENOUGH TO ALLOW FOR A COLD FRONT TO SAG SOUTH INTO THE AREA MONDAY NIGHT AND PUSH FURTHER SOUTH TUESDAY. SUNDAY LOOKS FINE WITH A MILD SW FLOW. 850 MB TEMPS RISE TO +4C WHICH WILL SUPPORT HIGHS UP INTO THE 40S MOST AREAS...A LITTLE COLDER FOR THE NORTH COUNTRY. MONDAY WILL LIKELY BE THE WARMEST DAY...MID TO UPPER 40S BUT A PRETTY GOOD CHANCE OF SHOWERS AS THE ABOVE MENTIONED COLD FRONT APPROACHES FROM THE WEST. FRONTAL PASSAGE MONDAY NIGHT WITH LIKELY POPS. RAIN WILL CHANGE TO SNOW OVERNIGHT FROM NORTHWEST TO SOUTHEAST. COLD ADVECTION CONTINUES TUESDAY THROUGH WEDNESDAY WITH A CHANCE OF SNOW SHOWERS ESPECIALLY EAST OF THE LAKES. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... LOW PRESSURE CENTERED OVER GEORGIA EARLY THIS AFTERNOON WILL TRACK NORTHEAST INTO EASTERN VIRGINIA THIS EVENING...THEN NORTHEAST ALONG THE ATLANTIC COAST OVERNIGHT AND FRIDAY...REACHING MAINE BY EARLY FRIDAY AFTERNOON. IN ADVANCE OF THIS FEATURE...CLOUDS WILL CONTINUE TO THICKEN ACROSS THE AREA THIS AFTERNOON...THEN A SWATH OF PRECIP WILL SPREAD ACROSS THE EASTERN TWO THIRDS OF THE AREA TONIGHT...GENERALLY AFFECTING AREAS FROM KELZ- KROC EASTWARD. THE BULK OF THIS WILL BE IN THE FORM OF SNOW...THOUGH IT COULD START AS A LITTLE FREEZING RAIN EARLY THIS EVENING ACROSS INTERIOR SECTIONS OF THE SOUTHERN TIER. ONCE THE SNOW BEGINS...EXPECT VFR CONDITIONS TO QUICKLY PLUMMET TO IFR...THEN REMAIN AT IFR LEVELS UNTIL THE SNOW TAPERS OFF FROM WEST TO EAST DURING FRIDAY MORNING. AT THAT TIME...VSBYS SHOULD CLIMB BACK TO VFR...AND CIGS TO THE LOW MVFR RANGE. ACROSS FAR WESTERN NY STATE...CONDITIONS SHOULD GENERALLY REMAIN VFR FOR MUCH OF THE NIGHT...UNTIL SOME LOW LEVEL MOISTURE WRAPS BACK INTO THE AREA OVERNIGHT. THIS MOISTURE WILL CAUSE CEILINGS TO QUICKLY LOWER TO MVFR UPON ITS ARRIVAL...WHERE THEY SHOULD THEN REMAIN THROUGH FRIDAY. AS COLD ADVECTION PICKS UP AND LOW LEVEL MOISTURE DEEPENS IN THE WAKE OF THE LOW FRIDAY...SOME LIMITED LAKE EFFECT SNOWS WILL BECOME INCREASINGLY LIKELY WITH TIME SOUTHEAST OF LAKE ERIE. WITHIN THIS AREA...CONDITIONS WILL EVENTUALLY DETERIORATE TO IFR AS THE SNOWS BECOME BETTER ORGANIZED. OUTLOOK... FRIDAY NIGHT...MVFR IN SNOW SHOWERS...WITH IFR IN LAKE SNOWS SOUTHEAST OF LAKES ERIE AND ONTARIO. SATURDAY...VFR WITH LOCALIZED MVFR CONDITIONS IN MORNING SNOW SHOWERS. SUNDAY...VFR. MONDAY...VFR/MVFR IN LATE AFTERNOON RAIN SHOWERS. TUESDAY...MVFR TO VFR IN MORNING SNOW SHOWERS. && .MARINE... NO MARINE HEADLINES AT THIS TIME. WINDS WILL GRADUALLY VEER TO NORTHEAST TODAY AS LOW PRESSURE MOVES UP THE EAST COAST. THEY WILL BACK TO NORTHWEST AND WEST AND FRESHEN UP BY FRIDAY AFTERNOON...PROBABLY REACHING SMALL CRAFT ADVISORY CRITERIA AT LEAST FOR THE SOUTHEAST END OF LAKE ONTARIO. WINDS WILL LIGHTEN UP AGAIN EARLY IN THE WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SAGE NEAR TERM...JJR/WCH SHORT TERM...SAGE LONG TERM...SAGE AVIATION...JJR/SFM MARINE...SAGE
Hazardous weather outlook, Dec 11, 5:31 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 531 AM EST THU DEC 11 2008 NYZ001>004-010>014-019>021-085-121045- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN ERIE-GENESEE-WYOMING- LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 531 AM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ005>008-121045- NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 531 AM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SNOW WILL MOVE INTO THE AREA TONIGHT AS A STORM MOVES NORTHWARD ALONG THE COAST. AT THIS TIME IT APPEARS THE THE HIGHEST ACCUMULATIONS WILL BE IN THE 2 TO 4 INCH RANGE ACROSS PARTS OF OSWEGO AND LEWIS COUNTIES. IF THE STORM TRACKS A LITTLE FURTHER WEST AMOUNTS COULD BE HIGHER. LISTEN FOR UPDATED FORECASTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-121045- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 531 AM EST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SAGE
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 3:44 PM EST | Winter Weather Advisory | BUF | Allegany, Erie, Genesee, Lewis, Niagara, Orleans and 2 more | 19 hr |
Nearby
Small Craft Advisories in New York, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.